uu.seUppsala University Publications
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Fat fractal percolation and k-fractal percolation
Uppsala University, Disciplinary Domain of Science and Technology, Mathematics and Computer Science, Department of Mathematics.
Show others and affiliations
2012 (English)In: Latin American Journal of Probability and Mathematical Statistics, ISSN 1980-0436, E-ISSN 1980-0436, Vol. 9, no 2, 279-301 p.Article in journal (Refereed) Published
Abstract [en]

We consider two variations on the Mandelbrot fractal percolation model. In the k-fractal percolation model, the d-dimensional unit cube is divided in N-d equal subcubes, k of which are retained while the others are discarded. The procedure is then iterated inside the retained cubes at all smaller scales. We show that the (properly rescaled) percolation critical value of this model converges to the critical value of ordinary site percolation on a particular d-dimensional lattice as N -> infinity. This is analogous to the result of Falconer and Grimmett (1992) that the critical value for Mandelbrot fractal percolation converges to the critical value of site percolation on the same d-dimensional lattice. In the fat fractal percolation model, subcubes are retained with probability p(n) at step n of the construction, where (p(n))(n >= 1) is a non-decreasing sequence with Pi(infinity)(n=1) p(n) > 0. The Lebesgue measure of the limit set is positive a.s. given non-extinction. We prove that either the set of connected components larger than one point has Lebesgue measure zero a.s. or its complement in the limit set has Lebesgue measure zero a.s.

Place, publisher, year, edition, pages
2012. Vol. 9, no 2, 279-301 p.
Keyword [en]
Fractal percolation, random fractals, crossing probability, critical value
National Category
Mathematics
Identifiers
URN: urn:nbn:se:uu:diva-208182ISI: 000323683400002OAI: oai:DiVA.org:uu-208182DiVA: diva2:651169
Available from: 2013-09-24 Created: 2013-09-24 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Authority records BETA

Broman, Erik I.

Search in DiVA

By author/editor
Broman, Erik I.
By organisation
Department of Mathematics
In the same journal
Latin American Journal of Probability and Mathematical Statistics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 335 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf